|Purred: Sat Jan 24, '09 2:44pm PST |
|We are still grieving about the passing of our dear kitty Mackenzie, who was only 12, and have done a lot of research on the issues surrounding his sudden poor health.
Mackenzie was on tapazole for hyperthyroidism, and it appeared to be working well. His ravenousness and whining disappeared, his weight stablized, his vomiting decreased, and he had energy.
About six weeks later, started vomiting daily, regurgitating all the food he had eaten that day, left undigested. We stopped tapazole in case he was having a reaction. The vet said that if his poor health was caused by the tapazole, once he stopped taking it, he would get better quickly. She prescribed liver medicine and antibiotics to help the liver get better, and reduce infection if that was going on.
Well, in a few days, he stopped eating completely, became very lethargic. The vet scheduled an ultrasound, which showed he had liver failure, organ inflammation, possible lymphoma (we are not 100%). Due to his liver damage and not eating, he became extremely ill in a matter of days, and we had to make the decision to end his suffering by the end of the week.
During the previous two months, I had noticed what appeared to be a rash on his neck. I had read that a rash accompanied by extreme scratching and itching could signify an allergic reaction, but it was very rare, and without the itching, wasn't much of an issue. I had mentioned it to the vet and she couldn't find it.
Anyway, I did more research, and I found out that a rash IS an indication that the cat is allergic to the tapazole.
So if you have a cat on tapazole, PLEASE CHECK the skin for a rash! We don't know for sure, but this may have been an indication to take Mackenzie off the tapazole. I know that we can't change the past, but we can let you all know in case your cat gets sick while on tapazole.
|my posts | my page | msg me | my family's posts | gift me | become friends|| [notify]|